Alert archive / Arizona / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Las Vegas, NV

August 9, 2016Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood watch at Aug 9, 2016, 6:12 AM MST for Mohave County, Arizona. It took effect at Aug 9, 2016, 11:00 AM MST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2016, 6:12 AM MST (13:12 UTC)
In effect from
Aug 9, 2016, 11:00 AM MST
Expired
Aug 10, 2016, 9:33 PM MST
In force
35 hr
Issued by
NWS Las Vegas, NV
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3835 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

977 
WGUS65 KVEF 091312
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
612 AM PDT TUE AUG 9 2016

ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO SCATTERED
THUNDERSTORMS OVER SOUTHERN PORTIONS OF MOHAVE COUNTY THIS
AFTERNOON THROUGH WEDNESDAY EVENING. STORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME.

AZZ002-003-100000-
/O.NEW.KVEF.FF.A.0004.160809T1800Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
612 AM MST TUE AUG 9 2016

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM MST THIS MORNING
THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST ARIZONA... 
  INCLUDING THE FOLLOWING AREAS...LAKE HAVASU AND FORT MOHAVE 
  AND NORTHWEST DESERTS. 

* FROM 11 AM MST THIS MORNING THROUGH WEDNESDAY EVENING

* ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE
  DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON THROUGH WEDNESDAY
  EVENING. STORMS MAY BECOME MORE ORGANIZED LATE THIS AFTERNOON AND
  OVERNIGHT LEADING TO INCREASED RISK OF FLASH FLOODING. 

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE
FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY
MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US
ONLINE AT

WEATHER.GOV/LASVEGAS

&&

$$
5 follow-up statements
031 
WGUS65 KVEF 091805
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
1105 AM PDT TUE AUG 9 2016

.ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO
SCATTERED THUNDERSTORMS OVER SOUTHERN PORTIONS OF MOHAVE COUNTY
THIS AFTERNOON THROUGH WEDNESDAY EVENING. STORMS WILL BE CAPABLE
OF PRODUCING VERY HEAVY RAIN IN A SHORT AMOUNT OF TIME.

AZZ002-003-092200-
/O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
1105 AM MST TUE AUG 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. 

* THROUGH WEDNESDAY EVENING

* ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE 
  DEVELOPMENT OF THUNDERSTORMS THIS AFTERNOON THROUGH WEDNESDAY 
  EVENING. STORMS MAY BECOME MORE ORGANIZED LATE THIS AFTERNOON 
  AND OVERNIGHT LEADING TO INCREASED RISK OF FLASH FLOODING. 

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE
FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY
MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US
ONLINE AT

WEATHER.GOV/LASVEGAS

&&

$$
757 
WGUS65 KVEF 092115
FFAVEF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT TUE AUG 9 2016

.ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO
SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY THROUGH WEDNESDAY
EVENING. STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A
SHORT AMOUNT OF TIME.

AZZ001-101200-
/O.EXB.KVEF.FF.A.0004.160810T1200Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-
215 PM MST TUE AUG 9 2016

...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHWEST ARIZONA... 
  INCLUDING THE FOLLOWING AREA...NORTHWEST PLATEAU. 

* FROM LATE TONIGHT THROUGH WEDNESDAY EVENING

* ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE
  DEVELOPMENT OF THUNDERSTORMS ON WEDNESDAY. THESE STORMS WILL
  PRODUCE LOCALLY HEAVY RAIN...LEADING TO AN INCREASED RISK OF
  FLASH FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE
FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY
MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US
ONLINE AT

WEATHER.GOV/LASVEGAS

&&

$$

AZZ002-003-101200-
/O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
215 PM MST TUE AUG 9 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. 

* THROUGH WEDNESDAY EVENING

* ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE
  DEVELOPMENT OF THUNDERSTORMS THROUGH WEDNESDAY EVENING. STORMS MAY
  BECOME MORE ORGANIZED THIS EVENING AND OVERNIGHT...LEADING TO AN
  INCREASED RISK OF FLASH FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE
FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY
MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US
ONLINE AT

WEATHER.GOV/LASVEGAS

&&

$$

MORGAN
174 
WGUS65 KVEF 101014
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
314 AM PDT WED AUG 10 2016

.ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO
SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY THROUGH THIS EVENING.
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT
AMOUNT OF TIME.

AZZ002-003-110000-
/O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
314 AM MST WED AUG 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...LAKE HAVASU AND FORT MOHAVE AND NORTHWEST DESERTS. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE
  DEVELOPMENT OF THUNDERSTORMS THROUGH THIS EVENING. STORMS MAY
  BECOME MORE ORGANIZED LATE THIS MORNING AND AFTERNOON...LEADING
  TO AN INCREASED RISK OF FLASH FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE
FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY
MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US
ONLINE AT

WEATHER.GOV/LASVEGAS

&&

$$

AZZ001-110000-
/O.CON.KVEF.FF.A.0004.160810T1200Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-
314 AM MST WED AUG 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING 
  AREA...NORTHWEST PLATEAU. 

* THROUGH THIS EVENING

* ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO THE
  DEVELOPMENT OF THUNDERSTORMS TODAY. THESE STORMS WILL PRODUCE
  LOCALLY HEAVY RAIN...LEADING TO AN INCREASED RISK OF FLASH
  FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE
FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY
MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US
ONLINE AT

WEATHER.GOV/LASVEGAS

&&

$$
519 
WGUS65 KVEF 102210
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT WED AUG 10 2016

.ABUNDANT MOISTURE FROM TROPICAL SYSTEM JAVIER WILL LEAD TO
SCATTERED THUNDERSTORMS OVER MOHAVE COUNTY THROUGH THIS EVENING.
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT
AMOUNT OF TIME.

AZZ001>003-110600-
/O.CON.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
310 PM MST WED AUG 10 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST ARIZONA...INCLUDING THE FOLLOWING 
  AREAS...LAKE HAVASU AND FORT MOHAVE...NORTHWEST DESERTS AND 
  NORTHWEST PLATEAU. 

* UNTIL 11 PM MST THIS EVENING

* SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING. THE
  STORMS WILL PRODUCE LOCALLY HEAVY RAIN...LEADING TO AN INCREASED
  RISK OF FLASH FLOODING.

* IMPACTS...RAPIDLY FLOWING WATER ALONG WITH MUD AND ROCKS COULD 
  AFFECT AREA ROADWAYS AND LOW-LYING AREAS. SOME ROADS MAY 
  BECOME IMPASSABLE OR DAMAGED BY FLOOD WATERS. RAPID RISES IN 
  LOCAL WASHES AND DRAINAGES ARE LIKELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY BECOME FAVORABLE
FOR FLOODING OF WASHES...STREAMS AND OTHER DRAINAGE AREAS IN THE
WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD CLOSELY
MONITOR WEATHER FORECASTS AND BE PREPARED TO TAKE IMMEDIATE
ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD
WARNING IS ISSUED.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS FOR UPDATES ON THIS FLASH FLOOD THREAT OR BY VISITING US
ONLINE AT

WEATHER.GOV/LASVEGAS

&&

$$

MORGAN
969 
WGUS65 KVEF 110433
FFAVEF

FLOOD WATCH
NATIONAL WEATHER SERVICE LAS VEGAS NV
933 PM PDT WED AUG 10 2016

AZZ001>003-110545-
/O.CAN.KVEF.FF.A.0004.000000T0000Z-160811T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS-
933 PM MST WED AUG 10 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHWEST ARIZONA HAS BEEN
CANCELLED. THUNDERSTORMS HAVE WEAKENED AND THE THREAT OF ADDITIONAL
FLASH FLOODING HAS DECREASED. 

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 5:45 AM MST, 27 minutes earlier.

Area forecast discussion, Aug 9, 5:45 AM MST, 27 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
545 AM PDT TUE AUG 9 2016

.SYNOPSIS...Moisture is expected to surge northward during the
day leading to a slight chance of afternoon thunderstorms over
southern Mohave County by this afternoon. Thunderstorm chances will
increase over Mohave County tonight through Thursday as additional
moisture is drawn into the area. Drier and hotter will move into
the region over the weekend.
&&

.UPDATE...
After looking at things a bit more closely this morning have elected
to issue a Flash Flood Watch for southern portions of Mohave County
(Zones 1/3). Dewpoints have been increasing significantly this
morning over southwest Arizona with Yuma currently 78 degrees and
Blyth up to 73. Higher dewpoints have also been seen Lake Havasu
City with readings up to 54 degs. This moisture is expected to
increase through the day along with the amount of instability. LAPS
data showed a large jump in CAPE values with 11Z readings of around
400 J/KG up to 2000 J/KG at 12Z and the instability is expected to
increase through the day. By tonight the jet sets up favorably over
Mohave County adding to the upper forcing. The Flash Flood Watch may
need to be expanded to include northern Mohave County, but will have
the day shift make that determination.
&&

PREV DISCUSSION
325 AM PDT TUE AUG 9 2016

.SHORT TERM [Through Thursday night]...

As expected moisture from Javier is starting to surge northward
across western Arizona. Dew points have been increasing all evening
with Yuma reporting a dewpoint of 75 deg which is a 30 deg increase
from 24 hours ago. Blyth has risen from the mid 30s in the early
evening to 67 degs currently. Looking at the VAD wind profile from
KYUX shows that is moisture is rather shallow at the moment with
southerly winds only extending to around 2K feet with southwest
winds above that. However, deeper moisture is expected to advect
north as the day wears on. Other then some minor run to run
differences the models have been fairly consistent showing moisture
working into southern Mohave County this afternoon along with
decreasing stability. Between 18z-00z this afternoon the 1" PW line
is expected to reach Kingman with the 1.5" line just touching
southern Mohave County border. Fairly high CAPE values and LI's
around -5 should lead to isolated to scattered thunderstorms this
afternoon over the lower third of Mohave County. There is still a
fairly sharp moisture boundary and it doesn't look like there is
much of a chance of storms making it west of the Colorado River.
Initially it does look like extreme southern Mohave County will have
the better shot of seeing storms Tuesday afternoon.

Additional moisture is expected overnight combined with increasing
upper level support in the form of a rather strong jet for early
August. Mohave County sits in a favorable right entrance region
which is expected to enhance storm development. There is also a
fairly high amount of shear that could also lead to more organized
storms along with more coverage across much of the county. The
moisture boundary still remains rather sharp with very dry
conditions west of the Colorado River. Flash flooding may be limited
by the storm motion which is expected to be around 25-35 kts, but
any training storms could enhance the threat.

Things are a little tricker Thursday as both the NAM and GFS show
the moisture boundary a little further west covering eastern Clark
and eastern San Bernardino Counties with 1-1.5" PW's and increasing
instability. We could end up seeing a bit more thunderstorm coverage
coverage along with a slightly higher flash flood threat. The upper
trough that has brought gusty southwest winds to the region will
weaken and lift north Thursday allowing winds to relax and
potentially allowing for slower moving storms. Things are expected
to dry out fairly quickly Thursday night as the flow turns more west
to northwest pushing the moisture east.

Models are indicating that smoke from the Pilot Fire should increase
by late morning and afternoon and spread over parts of San
Bernardino County. Have gone ahead and added smoke into the grids
for much of today.

Temperatures will be close to normal today, but fall a few degrees
Wednesday and Thursday as the trough brings lowering heights across
the region. Cloud cover over Mohave County should also allow for
cooler temperatures.

.LONG TERM [Friday Morning through Monday]...

Analysis of new computer model guidance this evening points to a
very small chance of afternoon convection in eastern Mohave County
on Friday. This is due to some lingering moisture that is not
completely shunted east by the mid-level trough. Otherwise, the rest
of the forecast appears on track. High pressure in place over the
Southwest US will suppress any Monsoon related activity through the
period. It is also worth noting that on Sunday and Monday high
temperatures are expected to be 5-8 above normal. This bears some
watching as possible heat impacts may be a concern.
&&

.AVIATION...For McCarran...Southwest winds 10-15 kts with gusts 20-25
kts this afternoon before diminishing this evening. Other than
potential upper level smoke, skies will remain mostly clear.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Thunderstorm chances will increase this afternoon over
southern Mohave County and especially tonight and Wednesday. The
remainder of the area will remain dry with breezy southwest winds 15-
25 kts. Reduced visibilities are possible across portions of San
Bernardino County due to smoke from the Pilot Fire near Hesperia.
&&

.FIRE WEATHER...Moisture from tropical system Javier will send
moisture northward today affecting mainly Mohave County. There will
be increasing chances for showers and thunderstorms across Mohave
County this afternoon through Thursday. How far west the moisture
extends is still in question, but its possible that moisture could
reach eastern Clark and San Bernardino Counties by Thursday. The
remainder of the area will remain dry with breezy afternoon south to
southwest winds 15-25 mph. Dry and hotter weather return over the
weekend.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
significant weather according to standard operating procedures.
&&

Short Term/Aviation...Gorelow
Long Term...Lericos

For more forecast information...see us on our webpage:
http://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Flash Flood Watches in Arizona, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.